Skip to Content

Do I take the gabapentin at night or in the morning (300mg)?

Responses (8)

alcon1502 29 Apr 2017

What your doctor says. I take 3oomg 3 times a day and last pill at bed time. It help with anxiety also.

ChelleKay 29 Apr 2017

How many pills of the Gabapentin a day do you take?? I take 3 of the 300mgs and take one with each meal or at the time I would normally eat. If you are on only 1 pill per day, try one way or another, see how you do, and try another time frame if u wish to do it at another time. I don't think you will "feel" anything with just one, so drowsiness, etc. should not be a problem. We all react differentlty, so if it makes you drowsy (doubtful), just take at night. Besy of luck, ChelleKay

Windchimes123 29 Apr 2017

Hi Buv,
It depends on what the doctor orders but I'm sure he would respect your scheduled hours as an individual.
If you get sleepy from the med than I would take the med at bedtime.
If it causes you to not sleep well than take the dose in the morning.
Usually it's stretched out during the day in several doses.
Best Wishes.
:-)

Nunwithgun 29 Apr 2017

This medication will make you drowsy starting off. If your already a "tired" person I would take it at night. It is a very mild drowsy.
I have sleep apnea and RLS. Taking a stimulant during the day aggravates my RLS so I take Gabapentin 300mg. But Gabapentin makes me drowsy during the day if I take it too late.

Sklarkin 29 Apr 2017

I take Gabapentin 300 mg four times a day. Unless your doctor increases your dose I would recommend that you take it in the evening when you're ready for bed.

Schmoo2009 1 May 2017

Hello, i have done quite a bit of reading on dosing of Gabapentin and have found that generally it is prescribed several times per day. I take 600mg at breakfast, lunch and dinner. I haven't found this medicine easy to adjust to, but on the same token have found that my body is slowly adjusting. My condition is quite severe. I had Shingles on my head and my PHN is internally in my head and spine. I am the definition of ill The pain has been horrible- my brain was rearranged and I have been flattened for months. I thought I was over this nightmare a few years ago, but it seems as if the pain went into remission and then came back. If anyone has a similar story I welcome the opportunity to commiserate. My life has been turned upside down. I'm looking for advice on coping strategies as well. Also, I seem to be unable to exercise-even when I walk, the pain flares up. Does anyone else experience this?

Sklarkin 4 May 2017

I sympathize with you. I have suffered for nearly 8 years with severe PHN encompassing nearly 80% of my torso. I have tried a number of different medication combinations to include antidepressants, opiates, gabapentin and even had a morphine pump sewn inside my body, the morphine dripped into my spine. Also use Aspercreme, lidocaine gel and patches. Side effects of all the named above have been horrific. This condition ruined my life. I was on high doses of opiates until 2 weeks ago. I'm determined to get off of everything and utilize an anti-inflammatory diet, meditation and gentle exercise. It's been extremely difficult because I cannot stand the pain at times but the drugs render me useless, fatigued and stupid. I have some other medical problems as well that nearly took in my life twice but I survived.

Sweedypie2 21 Sep 2017

I'm not sure if you mean Gabapentin has rearranged your brain, but mine was. Some people seem to do better than others, but I wish I had been given a lower starting dose, since I developed a permanent movement disorder during the introduction period after only two consecutive doses. My neurologist found that hard to believe, but my doctor didn't share that information with him. The 5 mm lesion on my hypothalamus gland doesn't mean anything to them either. I make myself walk with a cane even though I have peculiar arm punching. I have to cope the best I can, and hope you can too. If you ever decide to wean off, it has to be a very slow taper, even though many doctors recommend a rapid reduction. I'm sorry for the pain you're going through. I use topical pain relief creams, the trick is to find one that doesn't stink too bad.

jamesaus 3 May 2017

My Dalmatian takes it once every eight hours so 3 times a day.

kblb 9 Nov 2017

I would spread it out especially if you have the tablets they have a very short half life. The xr you could just take in the morning.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions